MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL
Model Number M00513750
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2020 that an ultraflex esophageal ng distal release covered stent was implanted to treat a malignant stricture in the esophagus during an upper gastrointestinal stent implantation procedure performed on (b)(6) 2020.Reportedly, the patient's anatomy was tortous and was dilated prior to stent placement.According to the complainant, during the procedure, the stent was difficult to deploy.The physician applied force and the stent eventually deployed; however, during catheter removal, the stent came out of the patient's mouth along with the delivery system.The procedure was completed with a different device.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block h6: problem code 1528 captures the reportable event of delivery system difficult to remove.Block h10: an ultraflex esophageal ng distal release covered stent was received for analysis; the delivery system was not returned.A media inspection of the photo provided by the complainant noted that the stent was completely deployed and fully expanded.Visual examination of the returned device found the loops of the stent were bent.The outer diameter (od) and length of the stent were measured and were found to be within specification.No other issues were noted to the stent.The reported events of stent difficult to deploy and delivery system difficult to remove could not be confirmed; these failures occurred during the procedure and it is not possible to replicate in the laboratory of analysis.Taking all available information into consideration, the investigation concluded that the reported event and the observed failures were likely due to factors encountered during the procedure.It may be that the anatomy of the patient (tight) could have caused the physician to feel resistance while applying force, which limited the performance of the device.Additionally, there is not enough sufficient information of what could be the cause of the stent loops bent.Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to the procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, there is no information that this device was used in a manner inconsistent with the ifu (instructions for use) / product label.
 
Event or Problem Description

Brand Name
ULTRAFLEX ESOPHAGEAL NG
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10803542
Report Number3005099803-2020-05110
Device Sequence Number2917500
Product Code ESW
UDI-Device Identifier08714729649113
UDI-Public08714729649113
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K091816
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/25/2021
Device Model NumberM00513750
Device Catalogue Number1375
Device Lot Number0024170274
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2020
Initial Date Received by Manufacturer 10/18/2020
Supplement Date Received by Manufacturer11/23/2020
Initial Report FDA Received Date11/06/2020
Supplement Report FDA Received Date12/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age45 YR
Patient Weight70